Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 215, NWS Shreveport, LA

July 23, 2016Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 23, 2016, 2:10 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2016, 2:10 PM CDT (19:10 UTC)
Expired
Jul 23, 2016, 3:15 PM CDT
In force
65 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Howard County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 121 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 7.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 972 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
972 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

248 
WUUS54 KSHV 231910
SVRSHV
ARC061-133-232015-
/O.NEW.KSHV.SV.W.0215.160723T1910Z-160723T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
  NORTHEASTERN SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...

* UNTIL 315 PM CDT

* AT 210 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DIERKS...AND
  IS NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DIERKS...UMPIRE...ATHENS...LEBANON...MUDDY FORK AND BURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
      3418 9382 3406 9382 3405 9427 3419 9428
      3419 9424 3427 9424 3427 9426 3435 9426
TIME...MOT...LOC 1910Z 357DEG 2KT 3419 9397 

HAIL...0.75IN
WIND...60MPH
 
$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 11:21 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 23, 11:21 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1121 AM CDT SAT JUL 23 2016

.AVIATION...
Subtropical ridge centered over NM and much of N TX and OK to dominate
the pattern through the remainder of this weekend. A weak disturbance
aloft currently centered over N MS to drift SW into N LA during
Sunday. Along and ahead of this disturbance across N LA and S AR,
expect some widely SCT TSTMS to develop during this afternoon and
early evening. Near sunset, the rains should dissipate with the loss
of daytime heating. Due to sparse areal coverage of rains, will
continue to forecast VFR conditions through Sunday morning. /VIII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  95  76  92 /  20  40  30  50
MLU  75  93  75  93 /  30  50  30  40
DEQ  75  97  75  94 /  20  30  30  40
TXK  78  96  75  93 /  20  40  30  40
ELD  76  93  74  93 /  30  50  30  40
TYR  79  98  77  93 /  10  20  30  50
GGG  77  97  76  92 /  10  30  30  50
LFK  75  97  75  92 /  10  30  30  50

&&

.SHV Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
     070>073.

LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
     017>022.

OK...Heat Advisory until 7 PM CDT this evening for OKZ077.

TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
     124>126-136>138-150-151-153-166-167.

&&

08
Hazardous weather outlook, Jul 23, 11:58 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT SAT JUL 23 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-150-151-153-166-167-241700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA-
SHELBY-SAN AUGUSTINE-
1158 AM CDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES FORECAST TO RANGE FROM THE MID 90S TO AROUND 100
DEGREES THIS AFTERNOON. WHEN COMBINED WITH THE HUMIDITY...HEAT
INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES. THUS...A HEAT
ADVISORY REMAINS IN EFFECT FOR MUCH OF THE REGION TODAY. THOSE
THAT MUST BE OUTSIDE THIS AFTERNOON SHOULD DRINK PLENTY OF
WATER...WEAR LIGHTWEIGHT LOOSE FITTING CLOTHING...AND TAKE
FREQUENT BREAKS SPENDING TIME IN THE SHADE OR IN AIR CONDITIONED
FACILITIES WHEN POSSIBLE. BE SURE TO CHECK ON THE ELDERLY AND
PETS...AND SEE THAT THEY STAY HYDRATED AND ARE ABLE TO STAY COOL.

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON...ESPECIALLY ACROSS NORTH LOUISIANA AND
SOUTHCENTRAL ARKANSAS. LOCALLY GUSTY WINDS AND BRIEF HEAVY
RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS...BEFORE THEY
DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE SUNDAY
OVER SOUTHWEST ARKANSAS AND NORTH LOUISIANA WITH TEMPERATURES
CLIMBING INTO THE UPPER 90S AND HEAT INDEX VALUES NEAR 105
DEGREES. SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT ALL OF
THE REGION MONDAY AS THE UPPER LEVEL DISTURBANCE CONTINUES TO
DRIFT WEST INTO EAST TEXAS...RESULTING IN BENEFICIAL RAIN AND
COOLER TEMPERATURES. LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL
WILL REMAIN POSSIBLE IN THE STRONGER STORMS SUNDAY AND MONDAY.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE AREAWIDE THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THROUGH TONIGHT.

TXZ149-152-165-241700-
CHEROKEE-NACOGDOCHES-ANGELINA-
1158 AM CDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES WILL CLIMB INTO THE UPPER 90S THIS AFTERNOON OVER
DEEP EAST TEXAS. WHEN COMBINED WITH THE HUMIDITY...HEAT INDEX
VALUES WILL RANGE FROM 101 TO 105 DEGREES. THOSE THAT MUST BE
OUTSIDE THIS AFTERNOON SHOULD DRINK PLENTY OF WATER...WEAR
LIGHTWEIGHT LOOSE FITTING CLOTHING...AND TAKE FREQUENT BREAKS
SPENDING TIME IN THE SHADE OR IN AIR CONDITIONED FACILITIES WHEN
POSSIBLE. BE SURE TO CHECK ON THE ELDERLY AND PETS...AND SEE THAT
THEY STAY HYDRATED AND ARE ABLE TO STAY COOL.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON.
LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN
THE STRONGER STORMS...BEFORE THEY DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

TEMPERATURES WILL AGAIN CLIMB INTO THE MID AND UPPER 90S
SUNDAY...WITH HEAT INDEX VALUES RANGING FROM 101 TO 105 DEGREES.
WHILE ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
SUNDAY...BETTER RAIN CHANCES ARE EXPECTED MONDAY THROUGH MUCH OF
NEXT WEEK AS AN UPPER LEVEL DISTURBANCE DRIFTS WEST OVER THE AREA.
LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN
THE STRONGER STORMS...BUT SLIGHTLY COOLER TEMPERATURES ARE
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

05

In the hours before

Special weather statement, Jul 23, 1:41 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
141 PM CDT SAT JUL 23 2016

ARZ050-231930-
SEVIER AR-
141 PM CDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEVIER COUNTY UNTIL 230
PM CDT...

AT 140 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GILLHAM...OR 10 MILES NORTHEAST OF DE QUEEN. THIS STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DE QUEEN...GILLHAM AND LEBANON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3419 9409 3416 9410 3415 9409 3414 9410
      3413 9408 3411 9409 3410 9408 3408 9409
      3407 9407 3405 9409 3404 9445 3419 9446
TIME...MOT...LOC 1840Z 343DEG 2KT 3416 9422

06
Special weather statement, Jul 23, 1:45 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 PM CDT SAT JUL 23 2016

ARZ061-231930-
NEVADA AR-
145 PM CDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEVADA COUNTY UNTIL
230 PM CDT...

AT 144 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF ROSSTON...OR 15 MILES NORTH OF MCNEIL...MOVING SOUTH AT
10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROSSTON...WILLISVILLE...CALE...WATERLOO AND YOUNG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3363 9311 3346 9311 3345 9312 3346 9322
      3344 9322 3345 9332 3365 9328
TIME...MOT...LOC 1844Z 008DEG 8KT 3357 9314

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 1:41 PM CDTSpecial Weather StatementSHVSevier49 min
Jul 23, 1:45 PM CDTSpecial Weather StatementSHVNevada45 min
Jul 23, 2:42 PM CDTSpecial Weather StatementSHVColumbia48 min
Jul 23, 3:15 PM CDTSpecial Weather StatementSHVHempstead45 min
Jul 23, 3:16 PM CDTSpecial Weather StatementSHVLafayette44 min
Jul 23, 4:16 PM CDTSpecial Weather StatementSHVLittle River, Miller44 min
Jul 23, 5:16 PM CDTSpecial Weather StatementSHVMiller59 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.